Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 167, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 2, 2009, 3:54 PM CDT for Brewster County, Pecos County, Terrell County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2009, 3:54 PM CDT (20:54 UTC)
- Expired
- Jun 2, 2009, 5:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Brewster County, TX, Pecos County, TX, Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 192 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1485 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:28 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 2, 3:28 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 328 PM CDT TUE JUN 2 2009 .DISCUSSION... CORRECTED TO READ WESTERN OKLAHOMA INSTEAD OF EASTERN OKLAHOMA. 00Z SOUNDING FROM YESTERDAY SHOWED MID LEVEL CAP THAT PREVENTED CONVECTION FROM DEVELOPING. TODAY THERE IS MOISTURE INCREASING IN THE MID LEVELS WHICH IS HELPING CONVECTION TO DEVELOP IN THE MOUNTAINS WEST OF THE PECOS RIVER. HOWEVER THE MAIN AREA TO KEEP AN EYE ON IS AN OUTFLOW BOUNDARY FROM CONVECTION IN THE PANHANDLE AND WESTERN OKLAHOMA THIS MORNING APPROACHING THE NORTHEASTERN CWA. THUNDERSTORMS ARE RAPIDLY DEVELOPING ALONG THIS BOUNDARY AND THE OUTFLOW FROM THESE STORMS WILL KEEP PUSHING IT SOUTH WITH FURTHER CONVECTIVE DEVELOPMENT LIKELY. MARGINALLY SEVERE STORMS ARE POSSIBLE WEST OF THE PECOS...BUT ONCE AGAIN THE GREATEST SEVERE POTENTIAL WILL LIE NORTHEAST OF MAF WHERE NAM SHEAR VALUES OF 40KTS AND CAPE OF 2.5KJ/KG ARE LOCATED. ISOLATED BRIEF TORNADOES WILL BE POSSIBLE...BUT PERHAPS THE BIGGER THREAT COULD BE VERY LARGE AND DAMAGING HAIL. A WEAK SHORTWAVE WILL KEEP CONVECTION GOING A LITTLE LONGER THAN USUAL TONIGHT ESPECIALLY IN THE EASTERN CWA...BUT INCREASING STABILITY WILL ULTIMATELY DIMINISH CONVECTION OVERNIGHT. A COLD FRONT WILL MOVE THROUGH TOMORROW AND COULD SERVE AS A FOCUS FOR CONVECTION TOMORROW AFTERNOON MAINLY ALONG THE TRANS PECOS REGION...HOWEVER A MORE STABLE BOUNDARY LAYER WILL GREATLY REDUCE THE SEVERE THREAT FROM TODAY. BY THE END OF THE WEEK AN UPPER LEVEL RIDGE WILL STRENGTHEN AND CENTER OVER WEST TEXAS INHIBITING STORM DEVELOPMENT AND CAUSING TEMPS TO RISE INTO THE UPPER 90S AND 100S. THIS RIDGE WILL SLOWLY MOVE EAST BY EARLY NEXT WEEK WHICH SHOULD ALLOW FOR A RETURN OF SOUTHWEST FLOW ALOFT AND MAX TEMPS TO DROP SLIGHTLY. COULD SEE SPORADIC CONVECTION DEVELOP ONCE AGAIN LATE IN THE PERIOD WITH THE RETURN OF SW UPPER FLOW...BUT FOR NOW WILL LEAVE IT OUT OF THE FORECAST. HENNIG && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 65 81 63 89 / 50 10 10 10 CARLSBAD NM 61 87 60 93 / 10 10 20 10 DRYDEN TX 68 90 70 93 / 40 30 30 10 FORT STOCKTON TX 64 88 63 91 / 40 20 20 10 GUADALUPE PASS TX 61 89 57 92 / 10 10 20 10 HOBBS NM 60 85 63 92 / 10 10 20 10 MARFA TX 55 85 52 88 / 20 20 20 20 MIDLAND INTL AIRPORT TX 64 84 63 91 / 40 10 10 10 ODESSA TX 65 84 64 91 / 40 10 10 10 WINK TX 66 90 64 96 / 20 10 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44/10
Hazardous weather outlook, Jun 2, 1:27 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 127 PM CDT TUE JUN 2 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 127 PM CDT TUE JUN 2 2009 /1227 PM MDT TUE JUN 2 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...FROM THE DAVIS MOUNTAINS AND LOWER TRANS PECOS...THROUGH THE PERMAIN BASIN AND WESTERN LOW ROLLING PLAINS. THUNDERSTORMS CHANCES WILL INCREASE TO LIKELY TONIGHT AND SHIFT TO THE NORTHEAST PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. WHILE THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...SOME OF THE STRONGER STORMS WILL BE ACCOMPANIED BY SMALL HAIL AND HEAVY RAIN...WHICH COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PORTION OF THE AREA WEDNESDAY. THESE ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Special weather statement, Jun 2, 1:50 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 150 PM CDT TUE JUN 2 2009 TXZ075-021930- PECOS- 150 PM CDT TUE JUN 2 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 1 MILE SOUTHWEST OF BAKERSFIELD AT 150 PM CDT...MOVING EAST AT 5 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING 13 MILES SOUTH OF BAKERSFIELD...AND MOVING EAST AT 5 MPH. GUSTY WINDS TO 50 MPH...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE WITH THESE STORMS.
Special weather statement, Jun 2, 2:04 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 204 PM CDT TUE JUN 2 2009 TXZ079>081-021945- PRESIDIO VALLEY-BIG BEND AREA-MARFA PLATEAU- 204 PM CDT TUE JUN 2 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 20 MILES NORTHEAST OF BIG BEND RANCH STATE PARK AT 202 PM CDT...MOVING NORTHEAST AT 5 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE DEVELOPING 8 MILES WEST OF LAJITAS...AND MOVING EAST AT 5 MPH. GUSTY WINDS TO 50 MPH...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE WITH THESE STORMS.
Special weather statement, Jun 2, 2:36 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 236 PM CDT TUE JUN 2 2009 TXZ075-082-022000- PECOS-TERRELL- 236 PM CDT TUE JUN 2 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN TERRELL AND SOUTHEAST PECOS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEAST PECOS COUNTY AT 235 PM CDT...MOVING EAST AT 5 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE DEVELOPING OVER NORTHERN TERRELL COUNTY...MOVING EAST AT 5 MPH. GUSTY WINDS TO 50 MPH...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE WITH THESE STORMS.
Special weather statement, Jun 2, 2:50 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CDT TUE JUN 2 2009 TXZ079>081-022030- PRESIDIO VALLEY-BIG BEND AREA-MARFA PLATEAU- 250 PM CDT TUE JUN 2 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL AND SOUTHERN BREWSTER AND SOUTHEASTERN PRESIDIO COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 25 MILES NORTH OF PERSIMMON GAP AT 249 PM CDT. SEVERAL OTHER STRONG THUNDERSTORMS WERE DEVELOPING OVER EAST CENTRAL PRESIDIO COUNTY AND CENTRAL AND SOUTHERN BREWSTER COUNTIES. ALL OF THESE STORMS WERE MOVING EAST AND NORTHEAST AT 5 TO 10 MPH. GUSTY WINDS TO 50 MPH...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE WITH ALL OF THESE STORMS.
Special weather statement, Jun 2, 3:08 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 308 PM CDT TUE JUN 2 2009 TXZ075-082-022045- PECOS-TERRELL- 308 PM CDT TUE JUN 2 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN TERRELL AND SOUTH CENTRAL PECOS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER WEST CENTRAL TERRELL COUNTY AT 307 PM CDT...MOVING EAST AT 5 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER EASTERN BREWSTER COUNTY...MOVING EAST AT 5 MPH. GUSTY WINDS TO 50 MPH...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE WITH ALL OF THESE STORMS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:41 PM CDT | Areal Flood Advisory | MAF | Brewster, Presidio | 3 hr |
| Jun 2, 3:17 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 58 min |
| Jun 2, 4:11 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 15 min |
| Jun 2, 4:57 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 63 min |
| Jun 2, 4:58 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 3 hr |
| Jun 2, 6:46 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.